MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL ROOT KIT; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL ROOT KIT; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL ROOT KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscal root repair surgery the scorpion needle snapped off inside the scorpion and is stuck.There was no harm for patient, operator or third party.The surgery was finished successfully with a meniscal resection.It was not necessary to do a second surgery.Update swit 22-nov-2022: nothing broke inside the patient, the needle broke outside of the joint in the instrument.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.

Brand Name
MENISCAL ROOT KIT
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19248048
Report Number1220246-2024-02810
Device Sequence Number12595937
Product Code GAT
UDI-Device Identifier00888867217379
UDI-Public00888867217379
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberMENISCAL ROOT KIT
Device Catalogue NumberAR-4550
Device Lot Number14603662
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown